Florida, 2006

Damaging Wind in Florida, June 11, 2006

June 11, 2006 · NWS JAX · 1 event in 1 county or zone

Strong winds blew down large tree in Palatka. Time given is the time the report was relayed to the county 911 center.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong winds blew down large tree in Palatka. Time given is the time the report was relayed to the county 911 center.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 2:06 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 11, 2:06 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT SUN JUN 11 2006

.SYNOPSIS...ATMOSPHERE IS SLOWLY MOISTENING AS THE 70 DEG
DEWPOINTS ARE SPREADING NWD AND SHOULD SOON REACH OUR SOUTHERN
TIER. ISOLATED SHOWERS HAVE DEVELOPED ALONG THE SEABREEZE AND NEAR
LAKES AND ARE ALL MOVING NORTHWARD. RADAR AND SATELLITE SHOW SCT
TO NUMEROUS SHOWERS/TSTMS OVER CNTRL FL WITHIN DEEP TROPICAL
MOISTURE. THIS ACTIVITY IS ALSO MOVING NWD AND WILL AFFECT OUR SRN
TIER NLT 3 PM. MAY SEE A FEW STRONG STORMS AS THE ATMOS IS QUITE
UNSTABLE.

.SHORT TERM...TONIGHT...T.S. ALBERTOS TRACK HAS SLOWED A BIT AND
DECIDED TO BACK OFF ON LATE NIGHT PRECIP EXCEPT FOR THE SOUTH
PART. OVERALL POPS RANGE FROM SLGT CHANCE IN SE GA TO LIKELY IN
MARION COUNTY. SLY FLOW AND THICKENING CLOUDS SHOULD HOLD TEMPS IN
THE 70S.

MONDAY AND MONDAY NIGHT...FCST CONTINUES TO BE HIGHLY DEPENDENT ON
HOW FAST ALBERTO WANTS TO MOVE. NEVERTHELESS...TRPCL MSTR WILL
INCREASE AS WILL THE CONVECTION DURING THE DAY ACCOMPANIED BY
BREEZY WINDS. WILL GO WITH CATEGORICAL POPS FOR MUCH OF NE FL
TAPERING TO 40% IN SE GA. SHOWERS ARE EXPECTED TO DIMINISH MON
NIGHT EXCEPT OVER WATER. TEMPS WILL ONLY REACH MID 80S WHERE MOST
PRECIP OCCURS BUT MAY REACH 90 DEG AROUND ALMA AND WAYCROSS.

TUESDAY AND TUESDAY NIGHT...ALBERTO IS NOW EXPECTED TO CROSS
N/CNTRL FL DURING THE DAY. SINCE CONVECTIVE ACTIVITY AND HIGHEST
WINDS ARE ON THE NORTH AND EAST SIDE OF THE STORM WILL LOWER POPS
TO CHANCE SE OF A SSI-GNV LINE AND 20% ON THE WEST SIDE. WINDY
CONDITIONS WILL MAINLY BE FELT IN ERN SECTIONS NEAR THE COAST.

.LONG TERM...WED-SUN...THE T.S. WILL EXIT THE SCENE LEAVING BEHIND
TROFFINESS ALONG THE EAST COAST INTO SOUTH GA WITH A WEAK RIDGE TO
OUR SOUTH. SUMMER PATTERN OF AFTN SEABREEZES WITH DIURNAL
CONVECTION IS EXPECTED. TEMPS WILL BE A FEW DEG ABOVE NORMAL.

&&

.MARINE...
QUITE A MESSY FORECAST IN THE COASTAL WATERS AS TPC FORECAST OF
ALBERTO CROSSING THE REGION IS VERY DIFFERENT THAN ANY OF THE 12Z
GLOBAL MODEL SUITE...SO MADE THE BEST OF IT IN GRIDS WITH THE TCM
WIND GRIDS AND TRYING TO MESH WITH A GFS/NAM BLEND OF WINDS. WITH
MUCH SLOWER PROGRESSION OF ALBERTO WILL HOLD OFF ON ANY SCA FLAGS
EXPECTED AT THIS TIME AND KEPT THE OFFSHORE AT SCEC CONDS FOR
ANOTHER SLY INCREASE TONIGHT. HAVE CAPPED WINDS AT 25 KNOTS WITH
MENTION OF GALE FORCE GUSTS ON TUESDAY DUE TO HIGH UNCERTAINTY OF
CLOSED SYSTEM MAKING IT ACROSS THE FL PENINSULA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  91  70  91 /  20  40  30  20
SSI  77  85  73  87 /  30  60  50  30
JAX  72  84  70  90 /  30  70  40  30
SGJ  76  83  72  87 /  50  80  60  40
GNV  72  85  71  90 /  60  90  50  30
OCF  72  84  72  91 /  70  90  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...TRABERT
MARINE/FIRE WX...HESS
Hazardous weather outlook, Jun 11, 11:15 AM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT SUN JUN 11 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1215 PM EDT SUN JUN 11 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S THIS AFTERNOON.
IF ENGAGED IN OUTDOOR ACTIVITIES BE SURE TO DRINK PLENTY OF
NON-ALCOHOLIC BEVERAGES AND REMAIN ALERT FOR HEAT RELATED DISORDERS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...TROPICAL STORM ALBERTO MAY AFFECT THE AREA EARLY IN THE WEEK...

TROPICAL STORM ALBERTO HAS ENTERED THE SOUTHEAST GULF OF MEXICO.
THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER
BRINGS THIS SYSTEM NORTHWARD THEN NORTHEAST OVER THE EASTERN GULF
OF MEXICO THROUGH MONDAY...WITH LAND-FALL SOUTH OF CEDAR KEY
TUESDAY MORNING. THIS SYSTEM WILL LIKELY BRING INCREASED RAINFALL
TO THE AREA...ESPECIALLY IN THE MORE SOUTHERN AREAS...WITH HEAVY
RAINFALL POSSIBLE IN SOME AREAS OF NORTHEAST FLORIDA. WINDY
CONDITIONS WILL LIKELY DEVELOP LATE MONDAY AND ON TUESDAY ACROSS
MUCH OF THE AREA...AS THE SYSTEM IS FORECAST TO CROSS NORTH
CENTRAL FLORIDA AND ENTER THE ATLANTIC WATERS. SEAS AND RIP
CURRENT RISK WILL INCREASE. ALL INTERESTS IN THE REGION SHOULD
MONITOR THE PATH OF THE ALBERTO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, Jun 11, 3:03 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     OCALA AIRPORT           29.17N 82.22W
06/11/2006  M41 MPH          MARION             FL   AWOS

&&

HESS
Special weather statement, Jun 11, 3:19 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT SUN JUN 11 2006

FLZ033-112100-
ST. JOHNS-
419 PM EDT SUN JUN 11 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS VALID UNTIL 500 PM EDT...

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF BAKERSVILLE...OR 10
MILES NORTH OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELKTON...BAKERSVILLE...
SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE AND DURBIN THROUGH 500 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. SMALL HAIL AND FREQUENT LIGHTNING ARE ALSO
POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 11, 3:22 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 W ESPANOLA            29.51N 81.39W
06/11/2006                   FLAGLER            FL   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWERLINES DOWN NEAR DAYTONA NORTH

&&

PP
Local storm report, Jun 11, 3:26 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CRESCENT CITY           29.44N 81.52W
06/11/2006                   PUTNAM             FL   LAW ENFORCEMENT

            TREE DOWN ON VERNON AVENUE IN CRESCENT CITY.

&&

HESS
Special weather statement, Jun 11, 3:33 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT SUN JUN 11 2006

FLZ033-112115-
ST. JOHNS-
433 PM EDT SUN JUN 11 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...

AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES SOUTHEAST OF SPUDS...OR 9 MILES
SOUTHEAST OF HASTINGS...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...CRESCENT BEACH...
DUPONT CENTER...ELKTON AND BUTLER BEACH THROUGH 515 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. SMALL HAIL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 11, 3:41 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SUN JUN 11 2006

FLZ030-031-112115-
BRADFORD-UNION-
441 PM EDT SUN JUN 11 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION
COUNTIES FOR STRONG WINDS VALID UNTIL 515 PM EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF BROOKER...OR 9 MILES
SOUTHEAST OF WORTHINGTON SPRINGS...MOVING NORTH AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BROOKER...
SAMPSON...NEW RIVER...RAIFORD...LAKE BUTLER...JOHNSTOWN AND ELLERBEE
THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 11, 3:41 PM EST
Where
Putnam County, Palatka
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.650, -81.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515472.